Thunderstorm Wind, Monroe
- When
- November 6, 1:05 PM EST
- Where
- Monroe County, Woodsfield Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.783, -81.100
65 mph wind gust at Monroe Co airport. [CORRECTED TIME]
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 6, 5:44 AM EST, 7 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 AM EST SUN NOV 6 2005
.SHORT TERM (REST OF TODAY)...
UPDATE MADE TO FORECAST AS SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL NOON FOR THE OHIO COUNTIES AND 2 NORTHWEST PA
COUNTIES. LINE OF THUNDERSTORMS COULD REACH OHIO-PENNSYLVANIA
BORDER AND OHIO RIVER BY NOONTIME.
&&
.PREVIOUS DISCUSSION...
(ISSUED 306 AM EST SUN NOV 6 2005)
SHORT TERM (TODAY THROUGH MONDAY)...
LATEST NAM AND GFS MODEL RUNS SLIGHTLY SLOWER WITH MOVEMENT OF COLD
FRONT THROUGH THE UPPER OHIO VALLEY TODAY. SO EXPECT COLD FRONTAL
PASSAGE TO BE 19Z-20Z FOR FKL-PIT-MGW. THIS MID-AFTERNOON PASSAGE
WILL ALLOW INCREASED LOWLEVEL HEATING TODAY AND SO INCREASED
INSTABILITY. COUPLING THIS WITH FAST WINDS ALOFT...DAYTIME WIND
GUSTS CAN GO OVER 45 MPH, SO THE WIND ADVISORY KEPT. ADDITIONALLY,
THIS SCENARIO WILL ENHANCE THE POTENTIAL FOR SEVERE WIND GUSTS, OVER
58 MPH, WITH THE THUNDERSTORMS THAT WILL PRECEDE THE FRONTAL PASSGE,
AS OUTLOOKED BY SPC.
REGARDING HOW LONG THE POSTFRONTAL WIND GUSTS CAN EXCEED 45 MPH, 0Z
NAM MODEL SHOWS 3H PRESSURE RISES OF 4-5 MB EARLY THIS EVENING ALONG
WITH 850 MB WINDS NEAR 45 KTS, SO ITS POSSIBLE THE WIND ADVISORY MAY
BE EXTENDED FOR A COUPLE HOURS MORE THIS EVENING.
AFTER THAT DRY CONDITIONS AND LESS WIND ON TAP FOR MONDAY.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LATEST NAM AND GFS MODEL RUNS SHOW A WARM FRONT DEVELOPING OVER THE
OHIO VALLEY MONDAY NIGHT AND THEN SPREADING OVERRUNNING-TYPE LIFT
ACROSS THE UPPER OHIO VALLEY TUESDAY. SO A CHANCE OF RAIN INTRODUCED
THEN.
LATEST GFS MODEL ALSO CONTINUES TO SHOW A CHANCE OF SHOWERS AND
POSSIBLY THUNDERSTORMS WEDNESDAY INTO THURSDAY WITH ANOTHER COLD
FRONTAL PASSAGE EMBEDDED IN A FAST ZONAL FLOW ALOFT. WITH THE FAST
FLOW ALOFT CONTINUING INTO THE WEEKEND, THERE CAN BE ANOTHER CHANCE
OF SHOWERS, MAINLY LATE SATURDAY INTO SUNDAY.
WITH THE ZONAL FLOW, THE TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMAL, AS INDICATED BY GFS MOS VALUES.
AVIATION...
WIND AGAIN WILL BE THE MAIN AVIATION CONCERN, WITH A THREAT OF
THUNDERSTORMS GIVING A POTENTIAL FOR SEVERE WIND GUSTS AND BRIEF IFR
CONDITIONS THIS AFTERNOON.
THE NAM MODEL CONTINUING TO SHOW FAST WINDS ALOFT, A SURFACE
INVERSION THIS MORNING WILL AGAIN PROVIDE ANOTHER EPISODE OF LOW
LEVEL WIND SHEAR UNTIL 15Z. THEN INCREASED SURFACE MIXING WILL CAUSE
SUFFICIENT DOWNWARD TRANSFER OF MOMENTUM TO HAVE WIND GUSTS GO OVER
35 KTS 15Z-22Z, PARTICULARLY DURING THE COLD FRONTAL PASSAGE TIME.
THUNDERSTORM-ASSOCIATED WIND GUSTS CAN GO OVER 40 KTS, WITH THE
POTENTIAL FOR GOING OVER 50 KTS AS OUTLOOKED BY SPC.
CLOUD CEILINGS WILL GENERALLY BE BKN030-040 AND VIS P6SM, EXCEPT IN
THUNDERSTORMS WHERE CONDITIONS CAN BRIEFLY LOWER TO VIS 2SM TSRA BR
OVC025CB.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 6 PM SUNDAY.
OH...WIND ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 6
PM SUNDAY.
PA...WIND ADVISORY FOR PAZ007>009-013>016-020>023-029>032 UNTIL 6
PM SUNDAY.
WV...WIND ADVISORY FOR WVZ001>004-012-021>023-041 UNTIL 6 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 416 AM EST SUN NOV 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-070930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 416 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE SAYS WIND GUSTS TODAY AND EARLY THIS EVENING CAN GO OVER 45 MPH DUE TO A FAST MOVING COLD FRONT MOVING THROUGH THE UPPER OHIO VALLEY TODAY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 58 MPH. THE MOST LIKELY TIME OF THESE THUNDERSTORMS WILL BE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL BE LATE THIS MORNING IN EASTERN OHIO...AND THEN THIS AFTERNOON ACROSS NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA...AND EXTREME WESTERN MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK MAY BE ACTIVATED TODAY. SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OVER 45 MPH AS WELL AS ANY WIND DAMAGE...INCLUDING DOWNED TREES LIMBS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1211 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND DMG CALDWELL 39.75N 81.51W
11/06/2005 NOBLE OH AMATEUR RADIO
TREES AND POWER LINES DOWN.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1234 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
11/06/2005 LAWRENCE PA COUNTY OFFICIAL
LARGE TREE DOWN ON HOUSE 15 MILES EAST OF NEWCASTLE IN
SCOTT TOWNSHIP. NUMEROUS POWER LINES DOWN.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG PROSPECT 40.90N 80.05W
11/06/2005 BUTLER PA PUBLIC
60MPH WIND GUSTS ESTIMATED ALONG INTERSTATE 79 AT
INTERSECTION WITH STATE ROAD 422. DEBRIS ON HIGHWAY.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG MARTINS FERRY 40.10N 80.72W
11/06/2005 BELMONT OH COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN NEAR MARTINS FERRY.
TREES DOWN IN ST. CLAIRSVILLE.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG WINTERSVILLE 40.38N 80.71W
11/06/2005 JEFFERSON OH COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN. LARGE TREES DOWN. UNCONFIRMED
REPORT OF POWER COMPANY TOWER DOWN.
&&
WRUMBURGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL KNOX 41.23N 79.54W
11/06/2005 0.75 INCH CLARION PA COUNTY OFFICIAL
HAIL REPORTED IN CLARION COUNTY PENNSYLVANIA NEAR KNOXX.
&&
WRUMBURGThe Pittsburgh radar (KPBZ), 112 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
65 mph wind gust at Monroe Co airport. [CORRECTED TIME]
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480739.